Alert archive / Nebraska / Frost Advisories in 2020
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 7, 2020, 1:59 PM MDT for 26 counties in Nebraska. It took effect at May 8, 2020, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 1:59 PM MDT (19:59 UTC)
- In effect from
- May 8, 2020, 3:00 AM MDT
- Expired
- May 8, 2020, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS73 KLBF 071959 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 259 PM CDT Thu May 7 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-080400- /O.NEW.KLBF.FR.Y.0001.200508T0900Z-200508T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 259 PM CDT Thu May 7 2020 /159 PM MDT Thu May 7 2020/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
652 WWUS73 KLBF 080815 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 315 AM CDT Fri May 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-081400- /O.CON.KLBF.FR.Y.0001.200508T0900Z-200508T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 315 AM CDT Fri May 8 2020 /215 AM MDT Fri May 8 2020/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
168 WWUS73 KLBF 081410 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 910 AM CDT Fri May 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-081515- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-200508T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 910 AM CDT Fri May 8 2020 /810 AM MDT Fri May 8 2020/ ...FROST ADVISORY HAS EXPIRED... The frost advisory which was in effect for western and north central Nebraska has expired. $$ Roberg
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 7, 1:58 PM MDT, 1 minute earlier.
Area forecast discussion, May 7, 1:58 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 258 PM CDT Thu May 7 2020 .SHORT TERM...(This evening through Friday night) Issued at 252 PM CDT Thu May 7 2020 Active weather is expected late this afternoon and into tonight as a mid-level wave tracks across the central Plains. This trough and resulting surface low pressure will bring a large area of rain across portions of northern and north central Nebraska. This area of moisture will be combating a large area of dry air just to the southwest keeping much of southwest Nebraska dry tonight. Concern lies in how sufficient the dry air can keep moisture out of the southwest. For now, will keep locations south of a line from Lisco to Farnam dry this evening. North of this line, precipitation in the form of rain and isolated thunderstorms are possible. Locations further north and east have the best chance to see significant rainfall. With minimal instability (under 500 J/kg), any thunderstorms that develop are not expected to be severe. Heavy rainfall, brief gusty winds up to 30-40 mph, and occasional lightning will be the main concerns. Strong high pressure will then build south out of Canada into the northern and central Plains early Friday morning. This high will bring not only dry weather, but cooler temperatures into the region. Overnight low temperatures will easily drop into the low to mid 30s tonight. With light winds combined with this cooler air, frost is likely across the region. Will issue a frost advisory this afternoon for the entire forecast area. While the advisory will cover all of north central Nebraska, frost development will likely be patchy frost expected. During Friday 850mb temperatures will continue to hover in the -2 to 2 degree C range resulting in surface temperatures to only be in the upper 50s to low 60s. Coldest temperatures will be across north central Nebraska as strong cold air advection impacts that area the hardest. .LONG TERM...(Saturday through Thursday) Issued at 252 PM CDT Thu May 7 2020 The high pressure will slowly drift south and east through Saturday keeping conditions dry but cooler. A weak low pressure system could impact portions of the region on Saturday. Instability of the environment is very low with CAPE values below 300 J/kg and mid- level lapse rates below 7 C/km. Have opted to leave out a mention of thunderstorms at this time due to lack of instability. Will continue to monitor the environment over the next couple days to see if thunderstorm potential increases. Otherwise, dry conditions return through Sunday night as high pressure returns. Colder air will continue through the weekend, resulting in another chance for frost development on Saturday night. Those with sensitive outside plants or animals will need to take extra precautions to protect them. Active weather returns for early next week. Very cold air moving into the region Monday will result in the chance of some wet snowflakes to fall early Monday morning. As temperatures rise throughout the day Monday, precipitation will change back to all rain for the rest of Monday and into Monday night. A few isolated locations across Sheridan and Garden counties may see some wet snowflakes once again Monday night, but confidence remains low. Active weather continues through mid-week as a series of disturbances impacts the area. Isolated thunderstorm chances return once again on Wednesday. Confidence is low in severe potential for these mid-week storms. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu May 7 2020 A clipper type system will move across western Nebraska this afternoon and evening. Winds this afternoon will become northwest near 32015g25KT at the KLBF and KVTN terminals by 20Z, becoming more northerly by this evening. There will also be scattered showers moving across north central and central Nebraska through this evening. A few thunderstorms are also possible, but not included in the KVTN TAF attm. A period of MVFR ceilings is expected this evening at KVTN and from 05Z-08Z at KLBF. Skies will clear out from north to south across western Nebraska after midnight as winds become light northerly. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Roberg
Hazardous weather outlook, May 7, 10:06 AM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1106 AM CDT Thu May 7 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-081615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1106 AM CDT Thu May 7 2020 /1006 AM MDT Thu May 7 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this afternoon and early evening across north central and central Nebraska. The risk of strong or severe storms is low. Clearing skies tonight, with widespread frost expected across portions of north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Widespread frost expected Friday morning across portions of north central Nebraska. Unseasonably cool weather continues Friday through Tuesday with patchy to widespread morning frost possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:35 AM MDT | Special Weather Statement | LBF | Gosper | 10 min |
Nearby
Frost Advisories in Nebraska, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.